Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX

April 6, 20195 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2019, 10:11 AM CDT for 5 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2019, 10:11 AM CDT (15:11 UTC)
Expired
Apr 6, 2019, 11:15 AM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Blanco County, TX, Burnet County, TX, Hays County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

605 
WUUS54 KEWX 061511
SVREWX
TXC031-053-209-453-491-061615-
/O.NEW.KEWX.SV.W.0004.190406T1511Z-190406T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1011 AM CDT Sat Apr 6 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  West central Williamson County in south central Texas...
  Northwestern Hays County in south central Texas...
  Northwestern Travis County in south central Texas...
  Northeastern Blanco County in south central Texas...
  South central Burnet County in south central Texas...

* Until 1115 AM CDT.

* At 1011 AM CDT, a severe thunderstorm was located over Pedernales
  Falls State Park, or 11 miles southeast of Round Mountain, moving
  northeast at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Cedar Park, Leander, Lago Vista, Spicewood, Cypress Mill,
  Pedernales Falls State Park, Smithwick, Oatmeal, Jonestown and
  Briarcliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 3020 9823 3028 9838 3077 9816 3057 9781
TIME...MOT...LOC 1511Z 214DEG 21KT 3029 9825 

HAIL...1.00IN
WIND...<50MPH
 
$$

HUFFMAN
2 follow-up statements
652 
WWUS54 KEWX 061548
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1048 AM CDT Sat Apr 6 2019

TXC209-061557-
/O.CAN.KEWX.SV.W.0004.000000T0000Z-190406T1615Z/
Hays TX-
1048 AM CDT Sat Apr 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAYS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3057 9781 3031 9811 3036 9817 3034 9818
      3040 9830 3077 9816
TIME...MOT...LOC 1547Z 221DEG 19KT 3044 9809 

$$

TXC031-053-453-491-061615-
/O.CON.KEWX.SV.W.0004.000000T0000Z-190406T1615Z/
Williamson TX-Travis TX-Blanco TX-Burnet TX-
1048 AM CDT Sat Apr 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR WEST CENTRAL WILLIAMSON...NORTHWESTERN TRAVIS...NORTHEASTERN
BLANCO AND SOUTH CENTRAL BURNET COUNTIES...

At 1047 AM CDT, a severe thunderstorm was located near Spicewood, or
14 miles southeast of Marble Falls, moving northeast at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Cedar Park, Leander, Lago Vista, Spicewood, Cypress Mill, Smithwick,
Oatmeal, Jonestown and Briarcliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.


&&

LAT...LON 3057 9781 3031 9811 3036 9817 3034 9818
      3040 9830 3077 9816
TIME...MOT...LOC 1547Z 221DEG 19KT 3044 9809 

HAIL...1.00IN
WIND...<50MPH
 
$$

HUFFMAN
884 
WWUS54 KEWX 061612
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1112 AM CDT Sat Apr 6 2019

TXC031-053-453-491-061622-
/O.EXP.KEWX.SV.W.0004.000000T0000Z-190406T1615Z/
Williamson TX-Travis TX-Blanco TX-Burnet TX-
1112 AM CDT Sat Apr 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTH CENTRAL BURNET
COUNTIES WILL EXPIRE AT 1115 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.

LAT...LON 3057 9781 3031 9811 3036 9817 3034 9818
      3040 9830 3077 9816
TIME...MOT...LOC 1612Z 214DEG 21KT 3055 9800 

$$

HUFFMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:24 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 6, 7:24 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
724 AM CDT Sat Apr 6 2019

.UPDATE...
Please see the 12Z aviation forecast discussion below.

&&

.AVIATION...
Mainly IFR cigs are in place early this morning along the I-35
corridor. With radar showing an increase in convection, we should
see these IFR cigs break up a bit over the next several hours as
showers and thunderstorms continue to develop. Will not deviate much
from the previous forecast in showing prevailing TSRA along I-35 from
mid-morning through mid-afternoon. Most convection should move east
of the region by early evening, but a few showers could remain in the
vicinity of our TAF sites. Low clouds look to develop again after
05Z, with MVFR cigs expected initially. Another round of convection
could develop Sunday, but most of the activity should remain east of
I-35, so will not mention in the forecast at this time. At DRT, low
clouds continue and we will mention MVFR cigs through 16Z. With
convection expected to remain north and east of DRT, we will not
mention in the forecast at this time.

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT Sat Apr 6 2019/

SHORT TERM (Today through Sunday)...
Upper level trough currently digging into Northern Mexico is the
main focus today. Ongoing convection in from north central Texas down
to Big Bend area and moving eastward. As the trough axis progresses,
we expect for further development along the higher terrain in Mexico,
but without a definitive area of lift, it becomes difficult to tell
if there will be a sufficient amount of forcing with the position of
this trough. Should these storms materialize and move into the area,
environment is still favorable for severe thunderstorm development
with CAPE values of 2000-2500J/kg, maintaining the threat for large
hail and damaging straight line winds. Timing for storms for the Hill
Country and larger metropolitan areas along the I-35 corridor will
likely be between 7am and noon. It is not expected for storms to be
widespread as most areas will see intermittent showers during this
period. Rainfall amounts will vary from west to east with higher
totals from Hays County along and west of I-35 including Travis,
Williamson, and Burnet. These counties could see 1-2 inches, with
areas further west seeing one quarter to half an inch.

By Sunday, the upper low continues east while a southern stream
short wave trough moves across South Texas. This will extend the rain
chances for our area through Sunday. A chance for severe storms for
eastern counties exists for this timeframe, but confidence is low
given the modifying of the environment on Saturday.

LONG TERM (Sunday Night through Friday)...
As the trough exits the region, residual showers are still possible
Sunday night for eastern counties. By Monday, weak ridging moves in
from the west and skies clear from west to east with temperatures
start a warming trend. Above average temperatures area expected
throughout the week with Wednesday seeing temperatures in the mid 90s
with some areas reaching the triple digit mark. An upper low moves
into the Central Plains on Wednesday. Tightened pressure gradient
surrounding this low will increase wind speeds. As the low moves
east, it drags a weak cold front across the area on Thursday. Though
the front will be dry, it will drop temperatures several degrees for
Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              79  65  79  61  84 /  80  40  70  20  10
Austin Bergstrom Intl Airport  80  65  79  60  84 /  70  40  70  20  10
New Braunfels Muni Airport     80  64  79  60  85 /  70  40  70  10  10
Burnet Muni Airport            77  61  78  58  82 /  80  30  40  20  -
Del Rio Intl Airport           87  63  88  61  88 /  40  20  10   0   0
Georgetown Muni Airport        78  63  78  59  83 /  80  40  50  20  -
Hondo Muni Airport             84  63  83  59  87 /  70  40  50  10  -
San Marcos Muni Airport        81  65  79  60  84 /  70  40  70  20  10
La Grange - Fayette Regional   83  67  76  61  83 /  60  60  70  20  10
San Antonio Intl Airport       81  64  82  61  86 /  70  50  60  -   10
Stinson Muni Airport           82  65  81  61  86 /  60  60  70  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Platt
Short-Term/Long-Term...YB
Hazardous weather outlook, Apr 6, 4:31 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
431 AM CDT Sat Apr 6 2019

TXZ171>173-183>194-202>209-217>225-228-070945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
431 AM CDT Sat Apr 6 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms are expected today across south central
Texas. Strong to severe thunderstorms are possible across most of
the region, with the main severe weather threats being large hail
and damaging wind gusts. Some locally heavy rainfall may also be
possible north of Interstate 10.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated to scattered showers and thunderstorms are expected
across most of the region Sunday. A few strong to possibly severe
storms will be possible for areas generally east of a Burnet to
San Antonio line. Confidence in severe weather development on
Sunday continues to remain low.

No hazardous weather is expected Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 6, 9:48 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
948 AM CDT Sat Apr 6 2019

TXZ194-061530-
Lee TX-
948 AM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEE COUNTY UNTIL
1030 AM CDT...

At 947 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Somerville State Park & Trailway, or 14 miles northeast of
Giddings, moving northeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake Somerville State Park & Trailway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 9669 3025 9672 3024 9674 3020 9674
      3018 9677 3027 9684 3037 9678 3032 9674
      3032 9669 3030 9667 3029 9664
TIME...MOT...LOC 1447Z 223DEG 40KT 3029 9672

HUFFMAN
Special weather statement, Apr 6, 10:04 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1004 AM CDT Sat Apr 6 2019

TXZ172-173-190>192-061545-
Blanco TX-Williamson TX-Hays TX-Burnet TX-Travis TX-
1004 AM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN HAYS...NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND
SOUTHWESTERN BURNET COUNTIES UNTIL 1045 AM CDT...

At 1004 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pedernales Falls State Park, or 11 miles south of Round Mountain,
moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Burnet, Marble Falls, Round Mountain, Leander, Lago Vista, Granite
Shoals, Horseshoe Bay, Johnson City, Meadowlakes, Spicewood, Cypress
Mill, Henly, Pedernales Falls State Park, Smithwick, Jonestown,
Briarcliff and Cottonwood Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3058 9783 3016 9824 3023 9844 3049 9837
      3049 9835 3056 9836 3078 9830
TIME...MOT...LOC 1504Z 214DEG 21KT 3027 9827

HUFFMAN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:28 PM CDTSpecial Weather StatementEWXVal Verde62 min
Apr 5, 9:31 PM CDTSpecial Weather StatementEWXVal Verde44 min
Apr 6, 9:48 AM CDTSpecial Weather StatementEWXLee42 min
Apr 6, 10:04 AM CDTSpecial Weather StatementEWXBlanco41 min
Apr 6, 10:55 AM CDTSpecial Weather StatementEWXWilliamson35 min
Apr 6, 11:04 AM CDTSpecial Weather StatementEWXEdwards56 min
Apr 6, 11:23 AM CDTSpecial Weather StatementEWXWilliamson52 min
Apr 6, 11:29 AM CDTSpecial Weather StatementEWXBlanco31 min
Apr 6, 11:45 AM CDTSpecial Weather StatementEWXKerr45 min
Apr 6, 12:01 PM CDTSpecial Weather StatementEWXBlanco, Burnet59 min
Apr 6, 12:24 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Kendall, Llano, Travis and 1 more3 hr
Apr 6, 12:57 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Apr 6, 12:57 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 6, 12:59 PM CDTSpecial Weather StatementEWXBurnet61 min
Apr 6, 1:24 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson66 min
Apr 6, 2:05 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Apr 6, 2:34 PM CDTSpecial Weather StatementEWXWilliamson26 min
Apr 6, 2:38 PM CDTRiver Flood WarningEWXBlanco3 hr
Apr 6, 2:43 PM CDTSpecial Weather StatementEWXWilliamson17 min
Apr 6, 2:54 PM CDTFlash Flood WatchEWXBastrop, Blanco, Caldwell, Hays, Lee, Travis and 1 more21 hr
Apr 6, 3:05 PM CDTSpecial Weather StatementEWXWilliamson25 min
Apr 6, 3:31 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 3:59 PM CDTTornado WarningEWXLee13 min
Apr 6, 4:05 PM CDTSpecial Weather StatementEWXBastrop25 min
Apr 6, 4:11 PM CDTSevere Thunderstorm WarningEWXBastrop49 min
Apr 6, 4:31 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 4:53 PM CDTSpecial Weather StatementEWXWilliamson37 min
Apr 6, 4:57 PM CDTAreal Flood WarningEWXTravis, Williamson108 min
Apr 6, 5:01 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 5:32 PM CDTSpecial Weather StatementEWXLee28 min
Apr 6, 6:11 PM CDTSpecial Weather StatementEWXLee49 min
Apr 6, 6:58 PM CDTSpecial Weather StatementEWXWilliamson17 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.